Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Cause of bleeding and migraine after oral contraception - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
User :   Hi, I have been using the contraceptive pill called qlaira because it was supposed to clear my migraines i get in between packs. I have been bleeding for 26 days and had 3 migraines. Are oral contraceptives just not for me?
Doctor :   hello
User :   hi
Doctor :   i am Dr. xxxx here
Doctor :   was this your first time with this pill facing this problem ?
Doctor :   may i know your age please ?
User :   yes, its my first pack on this pill. I have tried others but had very strong migraines in between packs so I was put on this one. I'm 38
Doctor :   are you there ?
User :   yes
User :   I'm 38
Doctor :   and you have not stopped bleeding for 26 days ?
User :   I stopped after 26 when the placebo pills kicked in.
Doctor :   ok
Doctor :   so basically you were bleeding everyday as you took the pill?
User :   yes
Doctor :   ok clearly this pill is NOT for you
Doctor :   do you have any other medical conditions ?
User :   No
Doctor :   also you see this is a new pill on the market
User :   Yes it was supposed to clear my migraines
Doctor :   and it does have a warning to be taken with caution esp if you have migraine
User :   Thats strange, my gynecologist recommended it for that
Doctor :   yes thats what even i was wondering
User :   Clearly it doesnt work though
Doctor :   yeah and that too plus if you have migraines you should be extra careful
Doctor :   i think you need a second opinion
User :   well I'm running out of ideas on contraception, its the 3rd pill I try none clear my problem.
Doctor :   and please next time ... if you take a pill and you are bleeding for even 3 days in a row
Doctor :   just stop the medication
User :   ok, I just finished the pack but to be honest I wasnt expecting it to stop so quick. Would that cause me any harm other than potential iron deficiency? I have mild dysplasia which I'm getting a biopsy for on monday
Doctor :   yeah you can have iron deficiency anemia if you are bleeding for 26 days straight !! not to forget the fatigue you must be experiencing
User :   yes, that explains a lot, tearfullness, fatigue, general stress and headaches, I havent been feeling well.
Doctor :   yes thats all because of the pill
User :   yes youre right. Did well to stop. So, what shall I try next?
Doctor :   well when you go on Monday do discuss it with your physician
User :   yes. when you have dysplasia is the oral pill a problem?
Doctor :   well as a online consultant i am sorry i will be unable to prescribe you a medication
Doctor :   no its not a problem
Doctor :   but you have to be careful and dont let your body suffer for so long next time .
User :   yes for sure. I will be fixed on monday. but my doctor is pushing for a coil which I'm not too hot on.
Doctor :   medications are supposed to make us feel better and not do the opposite , and if you experience such symptoms you have to stop
Doctor :   well coil is one method you can give it a shot
User :   I have heard of risks of ectopic pregnancy or hemmorages?
Doctor :   if you are uncomfortable you can always take it out
Doctor :   its rare
Doctor :   first you need to see if you comfortable with it
User :   good point I have tried the injection (depo provera) and we had to wait for that to wear off before doing anything else. I was getting uncontrollable bleeding on that towards the end of the 3 months.
User :   Well, lets see Monday how it goes. Thanks a lot for your help
Doctor :   your most welcome
Doctor :   take care of your self
Doctor :   and rest
User :   Thanks. Bye.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor